Monographs Naloxone -Opioid OD

Canadian Pharmacist bible ‘Compendium of Pharmaceuticals & Specialties’ 2017 compare 2016 same information except 2017 first time section on Take Home Naloxone included. Question what’s with CPR, for a breathing emergency??  

Suggest the Ontario College Pharmacist and Ontario Pharmacist Association follow what all medicine says about poisoning, drug OD.  Cause of death respiratory failure supply rescue breathing (stabilize patient) then Naloxone continue rescue breathing until patient breaths adequately on their own.  Naloxone has no role in the management of cardiac arrest.  Training video Part 3

At 1 minute out take   you would think it brutal to withhold the air from 80 year old Grandma and torture her to death with chest compression’s.  Also a mother to kill her child accidental poisoning.   My response College of Pharmacists

Lange ‘Poisoning & Drug OD’ Chemicals nor drugs did not magically change their chemical structure and start causing death by sudden cardiac arrest see pages 1

2017 CPS see reference hyperlinks WHAT’S GOING ON GET ON THE SAME PAGE?? Humans have known for over 5,000 years ‘COMA’ give rescue breaths it’s in the Bible Old and New Testaments also just plain common sense

2017 Naloxone monograph  

CPSNaloxone

a) Part 14: Pediatric Advanced Life Support

b) Part 10.2: Toxicology in ECC
Quote “In the out-of-hospital setting, however, the evidence indicates fewer adverse events when emergency medical services (EMS) system personnel provide ventilation (ie, provide positive-pressure ventilation with bag and mask) before administration of naloxone to all patients with opioid-induced respiratory depression (LOE 519–21 in adults, extrapolated from pediatric cases [LOE 722,23; LOE 8]).24 The adverse effects seen in patients receiving naloxone prior to ventilation may be due to the underlying cardiovascular disorders or chronic epileptic conditions, and thus the hazards of naloxone might be overstated in some cases.”

Reference hyperlink CPHA quote “rescue breathing then Naloxone more rescue breathing”

Second referenced hyperlink Canadian Centre Substance Abuse has no protocol just reference source

2017 Ontario Poison Centre protocol chest compression’s only

Brigitte CPA

Barry CPA

 

CPS 2016 Naloxone Monograph Page 2151

cpsnaloxone1

Page 2152

cpsnaloxone2

Page 2152

cpsnaloxone3

Only reference given or is needed ‘Circulation 2010;122(18 Suppl 3):S876-908’  Scroll down ‘Toxicological Emergencies Opioids’

Opioids
Narcotics may cause hypoventilation, apnea, bradycardia, and hypotension in addition to depressed responsiveness.  My response: hypoventilation = slow breathing, apnea = oxygen deprivation, bradycardia = slow heart rate, hypotension = low blood pressure, depressed responsiveness = coma.  All proves the heart is beating and dying lack of oxygen, rescue breaths ASAP corrects these issues.

Treatment
Support of oxygenation and ventilation is the initial treatment for severe respiratory depression from any cause.
Naloxone reverses the respiratory depression of narcotic overdose, but in persons with long-term addictions or cardiovascular disease, naloxone may markedly increase heart rate and blood pressure and cause acute pulmonary edema, cardiac arrhythmias (including asystole), and seizures. Ventilation before administration of naloxone appears to reduce these adverse effects Intramuscular administration of naloxone may lower the risk by slowing the onset of drug effect.

cps-ref-circulation-2010-suppl-3

CPS2016Ref7B

 

CPS 2016 Monograph ‘Opioids – overdose’

CPSopioids

One of my statements next paragraphs AHA & ILCOR 2015 guidelines ‘Toxic Ingestions’  and response to Dr. Michael Daily (BLS 891)  https://jgarythompson.wordpress.com/2016/07/06/opioid-overdose-response-education-bls-891/

Dr. M. Dailey video ‘BLS Naloxone’ https://youtu.be/Q4HVeYqHSLk

2015 ILCOR  Part 3: Adult Basic Life Support and Automated External Defibrillation ‘Resuscitation Care for Suspected Opioid-Associated Emergencies‘    My moderated comments Hyperlink BLS 891 ad fin item

2015 AHA Part 10: ‘Special Circumstances of Resuscitation’  Part 10.3: Cardiac or Respiratory Arrest Associated With Opioid Overdose  My moderated comments Hyperlinks BLS 891 and ALS 441 etc.

70++++ references from 2015 AHA & ILCOR Guidelines on opioid overdose.  No mention chest compression’s only

2015 European Resuscitation Council Guidelines for Resuscitation
Section 4. Cardiac arrest in special circumstances TOXINS p.165  RESCUE BREATHING
http://www.cprguidelines.eu/assets/downloads/guidelines/S0300-9572(15)00329-9_main.pdf

My letter Emergency Medicine News Dec. 2015
http://journals.lww.com/em-news/Fulltext/2015/12000/Letter__Flaws_in_Toronto_s_Opioid_Overdose.14.aspx

Leece  P; Orkin A. et al ‘Development and implementation of an opioid overdose prevention and response program in Toronto, Ontario.’   Can. J. Public Health 2013;104(3):e200-4

Deputation Toronto Board of Health read comments box  https://youtu.be/QhsDjmI9H9c

Public Health training video http://www.youtube.com/watch?v=zlbkU5IK5Do
Training Power Point Slide 23   https://www.cpso.on.ca/uploadedFiles/members/Meth-conf-POINT-PP.pdf
Naloxone Training Video https://vimeo.com/68067103 Listen 9:20 secs signs of respiratory emergency, at 21 minutes chest compression’s only!!!  Signs could be any of the hundreds of causes breathing emergency and proves the heart is beating, no need for check pulse.

Cardiac arrest secondary to respiratory arrest is an entirely different animal a simple cardiac arrest prognosis is very poor. Blood chemistry become toxic lack of oxygen.

Spreading deadly misinformation chest compressions only has and continues to backfire in a thousand ways you could never dream up, nature of the creature.  There is no medical evidence for the Public Health protocol, it’s contraindicated.

Signs of OD and proper treatment, rescue breathing any respiratory emergency

Dr. Gordon Ewy the world expert on chest compression’s only. Twenty years of research down the tubes.  http://www.azcentral.com/news/articles/2010/01/19/20100119cardiacdoc0119.html
Quote “The advisory applies only to cases of adults in cardiac arrest, NOT CHILDREN, and excludes drowning and drug-overdose [any asphyxia or poisoning] cases.”
“Some doctors worry that bystanders can get confused and do only chest compression’s in drug-overdose and drowning cases.”  Email from Dr. Ewy https://aliascpr.wordpress.com/2016/06/25/email-dr-gordon-awy/

St. John Ambulance current edition

ST John

Advertisements

10 thoughts on “Monographs Naloxone -Opioid OD

  1. Pingback: Some correspondence from Public Health et. al | jgarythompson

  2. Pingback: Response OPA update slide 3:5 | jgarythompson

  3. Pingback: Analogy Car & Lungs | jgarythompson

  4. Pingback: Globe & Mail comment | jgarythompson

  5. Pingback: Managing Opioid OD | jgarythompson

  6. Pingback: Response: ‘What happens when drugs become too powerful for overdose kits’ – Agnotology

  7. Pingback: 2015 ILCOR and AHA references opioid OD – Agnotology

  8. Pingback: Dec 30, ’16 Public Health of B.C. | jgarythompson

  9. Pingback: Pharmacy OD training Dec 2016 – Agnotology

  10. Pingback: ‘CPR’ K. P. McDonald EMS – Agnotology

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s